Date of this Version
Experimental Mathematics, Volume 14, Issue 2 (2005), 161-173.
It is an open question whether tight closure commutes with localization in quotients of a polynomial ring in finitely many variables over a field. Katzman [Katzman 98] showed that tight closure of ideals in these rings commutes with localization at one element, if for all ideals I and J in a polynomial ring there is a linear upper bound in q on the degree in the least variable of reduced Grobner bases in reverse lexicographic ordering of the ideals of the form J + I[q]. Katzman conjectured that this property would always be satisfied. In this paper we prove several cases of Katzman’s conjecture. We also provide an experimental analysis (with proofs) of asymptotic properties of Grobner bases connected with Katzman’s conjectures.